Arkansas, 2017

Tornadoes and Hail in Arkansas, March 6 to 9, 2017

March 6 to 9, 2017 · NWS LZK · 50 events in 11 counties and zones

A storm system brought severe thunderstorms and three tornadoes on March 6-9, 2017.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$930,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A storm system brought severe thunderstorms and three tornadoes on March 6-9, 2017.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 6, 8:30 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 6, 8:30 PM CST, 3 hours 8 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
830 PM CST Mon Mar 6 2017

.Discussion...

Overall forecast on track. Evening convection has been light over AR
with a bit lack of upper lift, but are now seeing additional
convection forming over northwest AR. But later this evening and
into the overnight, better lift will be seen as the upper level low
pressure trough swings closer to AR, and the cold front moves
through AR overnight. All other factors are present in the
atmosphere, good moisture, enough of instability, and speed and
directional shear with the wind fields in the atmosphere. Still do
expected isolated strong to severe storms before the cold front,
while the better chance will be seen along the boundary. Damaging
winds, large hail and isolated tornadoes are expected. Timing of the
main storms with the cold front remain around 8 PM to midnight in
northwest AR, midnight to 5 AM for central, and 4 AM to sunrise
Tuesday for eastern to southeastern areas. Otherwise, lows tonight
will be from the 40s to 50s north, the 50s to 60s central, to 60s
south. Temperatures will quickly lower behind the cold front
overnight. Winds will also be elevated from the northwest then
become west later in the day. Clouds will break and partly to mostly
sunny conditions will be seen later Tuesday, with highs in the 50s
to 60s. Late evening update will mainly fine tune convection
chances. (59)

&&

.Prev Discussion.../ Issued 540 PM CST Mon Mar 6 2017/
.Aviation...

Overall VFR ceilings with patchy MVFR conditions will start the
forecast. An area of light rain and showers, with only isolated
thunder, will initially move northeast over central to southern AR
this early evening. Later this evening and especially overnight,
additional convection, strong to severe in some locations, will be
seen as an upper system and cold front move through the region. More
MVFR and areas of IFR will be seen more after midnight and with the
stronger convection. Winds will be south at 10 to 20 mph with some
higher gusts, then switch to the west to northwest behind the front
and be 10 to 20 mph. Low level wind shear will be seen as a low
level jet has set up over AR this evening and into the overnight
hours and affect most Taf sites. (59)

&&

.Prev Discussion.../ Issued 256 PM CST Mon Mar 6 2017/
.SHORT TERM...Tonight Through Wednesday

Light showers were in place around the state for much of the day
today with overcast skies. Through the day today have continued to
see temperatures warm across the state with breezy southerly winds.

The main focus of the short term is the tonight period as a cold
front approaches from the west. Strong warm advection win some
locations, will be seen as an upper system and cold front move
through the region.ill continue through the evening hours allowing
temperatures to remain fairly steady after dark tonight...with
dewpoints on the rise as well. Ahead of the cold front...a
moderately unstable atmosphere and plenty of wind energy will be in
place across the state. Nam and HRRR model soundings show over 1500
j/kg of CAPE and 400+ 0-1 helicity across portions of west central
Arkansas. Equally concerning given these and other parameters, is
that the HRRR has shown great run to run consistency in developing
cells out ahead of the main line across portions of west central
Arkansas. Coinciding with these parameters is that in the past few
hours, have started to see some breaks in the clouds across portions
of Yell, Logan, and Scott counties. Putting the pieces together...it
does appear that if enough forcing can be generated the locations
where cells could develop ahead of the front would be north and west
of an Arkadelphia to Conway to Mountain Home line. If these cells
are able to develop...all modes of severe weather will be possible
(hail, winds, tornado).

This system will evolve very similar to what was seen last week as a
cold front will move through the state during the overnight hours.
Storms along this front will be linear in nature and lead to a
straight line wind threat as it moves quickly through the state.
Along these lines of storms, a brief tornado may spin up.

Behind the front on Tuesday, dew points will plummet and breezy
northwest winds will be seen. This will likely create a slightly
elevated wildfire danger. But at this time, it does appear that a
red flag warning will not be needed.

&&

.LONG TERM...Wednesday Night Through Monday Night

A few interesting events are shaping up during the extended term.
First event will be a frontal boundary sagging down from the north
into the state in the Thursday night into Friday time frame. Models
generally push the front southward thru the CWA and bring it back
north as a warm front later on Friday. Upper level flow will NWLY
thru the period, and I am a bit concerned that the front may end up
stalling and becoming quasi-stationary, which would lead to the
potential for a heavier rain event. Will have to see how this
evolves over the next day or two.

The bigger focus right now will be on Saturday into Saturday night.
Models are showing a vigorous shortwave dropping down, along with an
associated cold front moving in from the northwest. At this time
this certainly looks like it may have the potential to produce
severe weather, although at this range it's tough to make a
judgement call on whether or not there will be enough instability.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     57  66  40  69 / 100  50   0   0
Camden AR         66  70  40  73 /  80  80   0   0
Harrison AR       46  63  38  70 /  90  10   0   0
Hot Springs AR    60  69  40  72 /  90  50   0   0
Little Rock   AR  64  68  41  72 /  90  60   0   0
Monticello AR     65  69  41  72 /  80  90  10   0
Mount Ida AR      58  66  37  71 /  90  40   0   0
Mountain Home AR  49  64  38  70 /  90  10   0   0
Newport AR        59  66  40  69 /  90  60   0   0
Pine Bluff AR     66  70  41  70 /  80  90   0   0
Russellville AR   56  67  38  71 /  90  20   0   0
Searcy AR         60  68  39  71 /  90  60   0   0
Stuttgart AR      65  69  42  70 /  90  90   0   0
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...65 / Long Term...53
Hazardous weather outlook, Mar 6, 11:37 PM CST, 1 minute before
Hazardous Weather Outlook...Updated
National Weather Service Little Rock AR
1137 PM CST Mon Mar 6 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
1137 PM CST Mon Mar 6 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Overnight

Scattered showers and thunderstorms are likely overnight ahead of a
cold front. Strong to severe thunderstorms are possible tonight and
into the early morning hours Tuesday. If storms do become severe,
they are capable of producing large hail, and damaging winds, as
well as a few tornadoes.

In the pre-dawn hours, a cold front will move into Arkansas, with a
line of showers and thunderstorms along it. Severe thunderstorms
could occur along the front, with damaging wind gusts and large
hail. Very brief, weak tornadoes are possible as the line of storms
moves through, as these can occur in lines of storms.

With high moisture content in the atmosphere, stronger storms will
be capable of producing locally heavy rainfall, with amounts of an
inch or two in a very short time period. This could cause localized
flooding issues.

.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday

The line of storms is expected to gradually decrease in intensity
as it moves through the state before exiting by early afternoon
Tuesday. Behind the front, an elevated wild fire danger will exist
as winds become elevated from the northwest and relative humidity
values drop Tuesday afternoon. Extra caution should be used when
burning.

.Spotter Information Statement...

Spotter Activation will likely be necessary this evening into the
overnight hours.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

Brown/59

In the hours before

Special weather statement, Mar 6, 10:40 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1040 PM CST MON MAR 6 2017

ARZ003-004-070515-
Marion AR-Boone AR-
1040 PM CST MON MAR 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND CENTRAL
BOONE COUNTIES UNTIL 1115 PM CST...

At 1039 PM CST, Doppler radar was tracking a strong thunderstorm over
Capps, or over Harrison, moving northeast at 45 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Harrison...                       Diamond City...
Bergman...                        Lead Hill...
Pyatt...                          Olvey...
Myrtle...                         Dodd City...
Capps...                          Willis...
Lakeway...                        Winington...
Clark Hill...                     Bellefonte...
Zinc...                           South Lead Hill...
Batavia...                        Fairview in Marion County...
Bear Creek Springs...             Hopewell in Boone County...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 500 AM CST for north central
Arkansas.

LAT...LON 3632 9258 3612 9311 3612 9320 3625 9329
      3650 9293 3650 9280
TIME...MOT...LOC 0439Z 240DEG 41KT 3622 9315

Brown
Special weather statement, Mar 6, 11:05 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1105 PM CST MON MAR 6 2017

ARZ037-038-041-070545-
Scott AR-Yell AR-Montgomery AR-
1105 PM CST MON MAR 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHEASTERN
SCOTT AND NORTH CENTRAL MONTGOMERY COUNTIES UNTIL 1145 PM CST...

At 1105 PM CST, Doppler radar was tracking a strong thunderstorm near
Muddy Creek WMA, or 14 miles northwest of Mount Ida, moving northeast
at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gravelly...                       Fourche Valley...
Muddy Creek WMA...                Wing...
Chula...                          Macedonia in Yell County...
Waltreak...                       Bluffton...
Rover...                          Nola...
Fourche Mountain Recreation Are...
Onyx...
Sims...                           Briggsville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A tornado watch remains in effect until 500 AM CST for western and
central Arkansas.

LAT...LON 3463 9371 3475 9387 3511 9351 3492 9328
TIME...MOT...LOC 0505Z 224DEG 35KT 3475 9373

Brown

The radar

The Western Arkansas radar (KSRX), 113 km away, was scanning. The volume nearest the first event began at 05:41 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 22 hail, 2 tornado. Local standard time, as filed.

Tornado, Newton

When
March 6, 11:38 PM CST to March 7, 12:15 AM CST
Where
Newton County, 1.8 mi NNW of Mossville to 0.6 mi WNW of Mt Hersey
Rating
EF2
Path length
25.95 mi
Path width
700 yd
Continued into
Searcy, Ar (LZK)
Injuries
1 direct, 0 indirect
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
35.925, -93.388

An EF-2 tornado cut a 36.7 mile path across Newton and Searcy counties. The damage included trees being uprooted and snapped. Several residences were damaged. The post office at Parthenon was destroyed. Maximum winds with this tornado were 120 mph. This tornado touched down north of Mossville in Newton County, and lifted east northeast of Saint Joe in Searcy County. At Parthenon, several homes were damaged. Outbuildings were damaged or destroyed. The post office was destroyed. A residence was destroyed north of Vendor. North of Saint Joe, a family of five (two adults and 3 small children) heard the tornado warning, went into a storm shelter before the tornado hit. Their manufactured home was completely destroyed. The damage was likely not survivable. Also, north of Saint Joe, trees and power lines were blown down. Outbuildings were damaged. A residence had significant damage. There was one minor injury.

Hail, Newton

When
March 6, 11:48 PM CST
Where
Newton County, Mt Sherman
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.030, -93.250

Thunderstorm Wind, Newton

When
March 6, 11:52 PM CST
Where
Newton County, Parthenon
Measured
70 kt (81 mph) estimated gust
Property damage
$110,000
Reported by
Law Enforcement
Coordinates
35.950, -93.230

Several homes have suffered damage...and the post office has been destroyed. The roof was blown off of a church and several roadways are blocked.

Thunderstorm Wind, Newton

When
March 6, 11:52 PM CST
Where
Newton County, 0.56 mi W of Parthenon
Measured
70 kt (81 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
35.950, -93.240

A roof was blown off of a church.

Thunderstorm Wind, Newton

When
March 6, 11:57 PM CST
Where
Newton County, 0.89 mi NW of Jasper
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Storm Chaser
Coordinates
36.010, -93.190

Some roofs had shingles blown off of them. Trees were blown down and snapped.

Hail, Newton

When
March 7, 12:00 AM CST
Where
Newton County, 2.88 mi WSW of Hasty
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
36.010, -93.100

Thunderstorm Wind, Newton

When
March 7, 12:00 AM CST
Where
Newton County, 2.88 mi WSW of Hasty
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.010, -93.100

A few large trees were downed.

Thunderstorm Wind, Newton

When
March 7, 12:06 AM CST
Where
Newton County, Hasty
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.020, -93.050

Trees and power lines were blown down. Multiple trees were down on the road between Hasty and Carver.

Thunderstorm Wind, Newton

When
March 7, 12:06 AM CST
Where
Newton County, Hasty
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.020, -93.050

Trees were down in Hasty.

Thunderstorm Wind, Newton

When
March 7, 12:09 AM CST
Where
Newton County, 2.17 mi NE of Hasty
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.040, -93.020

Trees and power lines were downed.

Tornado, Searcy

When
March 7, 12:15 AM CST to 12:27 AM CST
Where
Searcy County, 4.67 mi SW of Pindall to 2.98 mi NNE of Push
Rating
EF2
Path length
10.69 mi
Path width
700 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
36.023, -92.940

An EF-2 tornado cut a 36.7 mile path across Newton and Searcy counties. The damage included trees being uprooted and snapped. Several residences were damaged. The post office at Parthenon was destroyed. Maximum winds with this tornado were 120 mph. This tornado touched down north of Mossville in Newton County, and lifted east northeast of Saint Joe in Searcy County. At Parthenon, several homes were damaged. Outbuildings were damaged or destroyed. The post office was destroyed. A residence was destroyed north of Vendor. North of Saint Joe, a family of five (two adults and 3 small children) heard the tornado warning, went into a storm shelter before the tornado hit. Their manufactured home was completely destroyed. The damage was likely not survivable. Also, north of Saint Joe, trees and power lines were blown down. Outbuildings were damaged. A residence had significant damage. There was one minor injury.

Thunderstorm Wind, Searcy

When
March 7, 12:23 AM CST
Where
Searcy County, St Joe
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
36.030, -92.800

A house was destroyed with many trees and power lines down in St. Joe.

Thunderstorm Wind, Searcy

When
March 7, 12:23 AM CST
Where
Searcy County, 2.15 mi NNW of St Joe
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
36.060, -92.810

Trees were downed.

Thunderstorm Wind, Searcy

When
March 7, 12:23 AM CST
Where
Searcy County, St Joe
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
36.030, -92.800

A second home in Saint Joe has been reported as destroyed by the sheriff's office.

Thunderstorm Wind, Searcy

When
March 7, 12:25 AM CST
Where
Searcy County, 1.78 mi NE of St Joe
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.050, -92.780

Trees and power lines were blown down near Highway 374 and North Tomahawk Road.

Thunderstorm Wind, Boone

When
March 7, 12:40 AM CST
Where
Boone County, 0.89 mi SW of Bergman
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
36.310, -93.010

Several trees were uprooted.

Thunderstorm Wind, Boone

When
March 7, 12:46 AM CST
Where
Boone County, 3.63 mi NNE of Bergman
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.370, -92.980

Two trees were up rooted 4 miles north northeast of Bergman.

Thunderstorm Wind, Izard

When
March 7, 1:12 AM CST
Where
Izard County, 1.49 mi NNW of Pineville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.190, -92.140

One tree was down across the road northwest of Pineville.

Thunderstorm Wind, Searcy

When
March 7, 2:33 AM CST
Where
Searcy County, St Joe
Measured
61 kt (70 mph) estimated gust
Property damage
$150,000
Reported by
Law Enforcement
Coordinates
36.030, -92.800

A house was destroyed with many trees and power lines down in St. Joe.

Thunderstorm Wind, Faulkner

When
March 7, 3:19 AM CST
Where
Faulkner County, 0.89 mi NE of Conway
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.090, -92.440

A power pole was down in Conway.

Thunderstorm Wind, Faulkner

When
March 7, 3:20 AM CST
Where
Faulkner County, 0.89 mi NE of Conway
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.090, -92.440

Several trees were downed.

Thunderstorm Wind, Faulkner

When
March 7, 3:25 AM CST
Where
Faulkner County, 0.69 mi N of Linder
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.190, -92.370

A large cedar tree snapped in half and fell ten feet away from the base of the tree.

Thunderstorm Wind, Faulkner

When
March 7, 3:30 AM CST
Where
Faulkner County, 0.56 mi E of Holland
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.170, -92.270

Trees were down in Holland.

Thunderstorm Wind, Faulkner

When
March 7, 3:35 AM CST
Where
Faulkner County, Enola
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.200, -92.200

There was a report of trees down and a roof blown off.

Thunderstorm Wind, Faulkner

When
March 7, 3:35 AM CST
Where
Faulkner County, Enola
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.200, -92.200

Trees were down in Enola.

Thunderstorm Wind, Faulkner

When
March 7, 3:40 AM CST
Where
Faulkner County, 0.57 mi E of Beryl
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.080, -92.260

A spotter estimated 60 mph winds and tree limbs down 3 miles west of Vilonia.

Thunderstorm Wind, Lonoke

When
March 7, 4:08 AM CST
Where
Lonoke County, 1.13 mi E of Ward
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.030, -91.950

A few fences were blown over in Ward.

Thunderstorm Wind, Lonoke

When
March 7, 4:16 AM CST
Where
Lonoke County, 2.07 mi N of Cabot
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.000, -92.020

A large tree was down in Cabot.

Hail, Boone

When
March 9, 7:55 PM CST
Where
Boone County, 1.31 mi ESE of Crest
Measured
1 in hail
Reported by
Public
Coordinates
36.470, -93.180

Hail, Boone

When
March 9, 7:55 PM CST
Where
Boone County, 1.31 mi ESE of Crest
Measured
1 in hail
Reported by
Public
Coordinates
36.470, -93.180

Hail, Boone

When
March 9, 7:56 PM CST
Where
Boone County, 1.31 mi ESE of Crest
Measured
2.5 in hail
Reported by
Social Media
Coordinates
36.470, -93.180

Hail, Marion

When
March 9, 8:45 PM CST
Where
Marion County, 0.56 mi W of Yellville
Measured
0.88 in hail
Reported by
Social Media
Coordinates
36.230, -92.690

Pea to nickel sized hail covered the ground in the area.

Hail, Marion

When
March 9, 8:45 PM CST
Where
Marion County, 0.56 mi W of Yellville
Measured
0.88 in hail
Reported by
Social Media
Coordinates
36.230, -92.690

Pea to nickel sized hail covered the ground.

Hail, Marion

When
March 9, 8:45 PM CST
Where
Marion County, 0.56 mi W of Yellville
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
36.230, -92.690

Hail, Marion

When
March 9, 8:50 PM CST
Where
Marion County, Ralph
Measured
1 in hail
Reported by
Social Media
Coordinates
36.170, -92.670

Hail, Marion

When
March 9, 8:50 PM CST
Where
Marion County, Ralph
Measured
1 in hail
Reported by
Social Media
Coordinates
36.170, -92.670

Hail, Searcy

When
March 9, 9:02 PM CST
Where
Searcy County, Cozahome
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.050, -92.550

Hail, Searcy

When
March 9, 9:02 PM CST
Where
Searcy County, Cozahome
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
36.050, -92.550

Hail, Stone

When
March 9, 9:25 PM CST
Where
Stone County, 0.89 mi NW of Fifty Six
Measured
1.5 in hail
Reported by
Social Media
Coordinates
35.960, -92.230

Social media had a picture of hail accumulation on the ground with hailstones up to ping pong ball size.

Hail, Stone

When
March 9, 9:30 PM CST
Where
Stone County, 0.56 mi E of Mountain View
Measured
1.75 in hail
Reported by
Social Media
Coordinates
35.870, -92.110

Hail, Stone

When
March 9, 9:30 PM CST
Where
Stone County, 0.56 mi E of Mountain View
Measured
1.75 in hail
Reported by
Social Media
Coordinates
35.870, -92.110

Hail, Independence

When
March 9, 9:50 PM CST
Where
Independence County, 1.78 mi NW of New Hope
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.820, -91.790

Hail, Independence

When
March 9, 9:50 PM CST
Where
Independence County, 1.78 mi NW of New Hope
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.820, -91.790

Thunderstorm Wind, Independence

When
March 9, 9:50 PM CST
Where
Independence County, 1.78 mi NW of New Hope
Measured
50 kt (58 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.820, -91.790

Hail, Independence

When
March 9, 10:23 PM CST
Where
Independence County, 1.78 mi SW of Elmo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.600, -91.420

Hail, Independence

When
March 9, 10:23 PM CST
Where
Independence County, 1.78 mi SW of Elmo
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.600, -91.420

Thunderstorm Wind, Independence

When
March 9, 10:23 PM CST
Where
Independence County, 1.78 mi SW of Elmo
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.600, -91.420

Hail, Conway

When
March 9, 11:35 PM CST
Where
Conway County, 1.33 mi WSW of Oppelo
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
35.090, -92.790

Hail, Faulkner

When
March 9, 11:36 PM CST
Where
Faulkner County, 0.89 mi NE of Funston
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.060, -92.190

Hail, Perry

When
March 9, 11:43 PM CST
Where
Perry County, 0.69 mi N of Perryville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.010, -92.800

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2017Every state in 2017This day in weather historyThe tornado archive for Arkansas, 2017Warnings in Arkansas, March 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 685143, 684780, 685068, 685069, 685070, 684782, 685071, 685072, 685076, 685073, 685145, 685075, 685077, 685090, 685079, 685092, 685080, 685081, 685094, 685082, 685083, 685084, 685085, 685086, 685095, 685087, 685088, 685089, 684785, 685024, 685025, 684797, 685028, 685029, 684804, 685030, 684807, 685031, 685032, 684815, and more.